Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

April 26, 2012Fannin County, Murray County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 26, 2012, 7:12 PM EDT for Fannin County, Murray County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2012, 7:12 PM EDT (23:12 UTC)
Expired
Apr 26, 2012, 7:45 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA

Counties Fannin County, GA, Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 143 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 824 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 317 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
824 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
317 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

256 
WWUS82 KFFC 262312
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
712 PM EDT THU APR 26 2012

GAZ005-006-262345-
712 PM EDT THU APR 26 2012

...SIGNIFICANT WEATHER ADVISORY WIND GUSTS TO 40 MPH IN PARTS OF 
MURRAY AND FANNIN COUNTIES UNTIL 745 PM EDT...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM ABOUT 5 MILES NORTH OF TENNGA...AND MOVING 
SOUTHEAST AT 40 MPH.

WIND GUSTS OF 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE 
POSSIBLE AS THIS STORM MOVES ACROSS PARTS OF NORTH MURRAY AND FANNIN 
COUNTIES THROUGH 745 PM EDT.

IF YOU ARE IN THE PATH OF THIS STORM... PLEASE MOVE IN DOORS UNTIL 
THE STORM HAS PASSED.  

&&

LAT...LON 3499 8414 3495 8418 3489 8411 3488 8411
      3483 8415 3482 8433 3485 8442 3485 8461
      3483 8459 3480 8461 3479 8487 3480 8484
      3481 8486 3484 8485 3487 8482 3493 8484
      3499 8481
TIME...MOT...LOC 2310Z 308DEG 34KT 3505 8469

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 26, 3:48 PM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Apr 26, 3:48 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT THU APR 26 2012

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
MORNING SHOWERS AND THUNDERSTORMS OVER FAR NORTHEAST GEORGIA HAVE
SUBSIDED AND MOVED OVER THE CAROLINAS...ASSOCIATED WITH UPPER
LEVEL IMPULSE SLID THROUGH THE TENNESSEE VALLEY. SURFACE LOW
PRESSURE MOVING THROUGH THE OHIO VALLEY AND INTO THE MIDATLANTIC
STATES WAS KEEPING AMPLE MOISTURE ACROSS THE NORTHERN CWA. AS LOW PUSHES
OVER THE MIDATLANTIC BIGHT INTO FRIDAY...FRONTAL BOUNDARY ENTERS
NORTHWEST GEORGIA. WITH THIS BOUNDARY...COMBINED WITH A SERIES OF
IMPULSES...PRECIP POTENTIAL REMAINS STEADY THROUGH FRIDAY...AND
HAVE OPTED TO KEEP SLIGHT CHANCE TO CHANCE POPS NORTH OF THE
ATLANTA METRO AREA. MODELED INSTABILITY THROUGH SATURDAY SUPPORTS
MENTION OF ISOLATED TO SCATTERED THUNDER...THOUGH STORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS AT THIS TIME. POPS
DIMINISH QUICKLY INTO SATURDAY AS HIGH PRESSURE CENTERED OVER THE
SOUTH ATLANTIC NOSES INTO THE AREA.

OVERALL...SIDED WITH THE WARMER MET GUIDANCE FOR LOWS THROUGH THE
SHORT TERM...WITH DECENT CLOUD COVER AND PRECIP ACTIVITY KEEPING
OVERNIGHT LOWS MORE MILD. HIGHS EXPECTED TO WARM INTO THE MID TO
UPPER 80S BY SATURDAY.

WINDS TODAY HAVE BEEN SLIGHTLY LOWER THAN ANTICIPATED...BUT MODELS
ARE STILL INDICATING WIND CRITERIA CONDITIONS LATER THIS
AFTERNOON...AND HAVE OPTED TO KEEP THE WIND ADVISORY GOING UNTIL
8PM TONIGHT. LATEST LOCAL WRF RUN INDICATING WINDS OVER TN TONIGHT
COULD REMAIN AT OR ABOVE ADVISORY CRITERIA UNTIL MIDNIGHT OR
SO...BUT THIS REMAINS THE OUTLIER OF THE OTHER MODEL CONSENSUS.
CONDITIONS WILL NEED TO BE MONITORED AS THE ADVISORY EXPIRATION
TIME APPROACHES TO DETERMINE IF AN EXTENSION IS WARRANTED.

AS FOR FIRE WEATHER...WITH RH VALUES AND WINDS OUTSIDE OF
CRITERIA FRIDAY...WILL ALLOW THE FIRE DANGER STATEMENT TO RUN
THROUGH 8 PM TONIGHT...WITH NO ADDITIONAL PRODUCT ISSUED AT THIS TIME.

31

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
BERMUDA LIKE RIDGE OVER THE AREA SAT NIGHT BEGINS WEAKENING AS
STRONGER WEDGE LIKE RIDGE BUILDS INTO THE AREA FROM THE NE. THIS
WEDGE BUILDS DOWN THE EASTERN SEABOARD SUNDAY AND INTO N GA BY
MONDAY MORNING. THIS WEDGE SHOULD KEEP GA IN STABLE EASTERLY FLOW
WITH MOSTLY CLOUDY SKIES THROUGH NEXT THU. INSTABILITY INDICES PEAK
EVERYDAY IN THE LONG TERM AROUND 18Z-00Z BUT WITH THIS RIDGE OVER
THE AREA IT SHOULD HELP TO KEEP A CAP ON THINGS. EVEN WITH A
FORECAST COLD AIR DAMMING EVENT...EXPECT TEMPERATURES TO STAY
SLIGHTLY WARMER THAN SEASONAL NORMS.

01

&&

.AVIATION...
18Z UPDATE...
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO REMAIN NORTH OF
TERMINALS THIS EVENING. GUSTY SOUTHWEST WINDS TO 18-25KTS WILL
CONTINUE THROUGH EARLY EVENING...WITH WINDS DIMINISHING TO 5-8KTS
OVERNIGHT. VFR CONDITIONS ARE EXPECTED OVERNIGHT...WITH MVFR
CONDITIONS POSSIBLE EARLY FRIDAY MORNING FOR EASTERN AND SOUTHERN
GA. CONDITIONS LOOK MORE FAVORABLE FOR THUNDERSTORMS ACROSS THE
NORTHERN HALF OF THE STATE LATE AFTERNOON FRIDAY...THOUGH STILL
ONLY A SLIGHT CHANCE...SO HAVE OPTED TO LEAVE TS/SHRA OUT OF TAFS
AT THIS TIME.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM TO HIGH CONFIDENCE ON ALL ELEMENTS EXCEPT LOW TO MEDIUM
CONFIDENCE ON MVFR CONDITIONS FRIDAY MORNING AND CONVECTION
FRIDAY AFTERNOON.

08

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  84  59  87 /  30  30  20   5
ATLANTA         63  81  62  84 /  20  20  10   5
BLAIRSVILLE     58  78  55  81 /  60  30  30  10
CARTERSVILLE    60  81  59  87 /  40  30  20  10
COLUMBUS        62  84  61  86 /   5  10  10   5
GAINESVILLE     61  81  60  83 /  50  30  20  10
MACON           61  85  59  87 /   5  20  10   5
ROME            62  82  58  87 /  50  30  20  10
PEACHTREE CITY  59  82  57  85 /  10  20  10   5
VIDALIA         62  86  62  86 /   5  20  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

&&

31/01/08
Hazardous weather outlook, Apr 26, 12:59 PM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1259 PM EDT THU APR 26 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271700-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1259 PM EDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS EXPECTED TODAY AND THIS EVENING OVER
NORTH GEORGIA. ISOLATED SEVERE STORMS WILL BE POSSIBLE. HIGH FIRE
DANGER CONDITIONS AND A WIND ADVISORY IN EFFECT OVER NORTH AND
CENTRAL GEORGIA TODAY INTO THIS EVENING.

.SYNOPSIS...
THERE IS AN AREA OF A HIGH PRESSURE OVER THE GULF OF MEXICO TODAY.
THERE ARE ALSO A FEW UPPER LEVEL DISTURBANCES RIPPLING THROUGH THE
REGION AHEAD OF AN APPROACHING COLD FRONT.

.PRIMARY HAZARDS...
PRIMARY HAZARDS TODAY ARE GUSTY WINDS...OCCASIONAL
LIGHTNING...AND NICKEL TO QUARTER SIZE HAIL.

.DISCUSSION...
AVAILABLE MOISTURE...INSTABILITY...AND UPPER LEVEL SUPPORT IS
CREATING A THREAT OF THUNDERSTORMS FOR NORTH GEORGIA TODAY.
MUCAPE VALUES ABOVE 1500 AND 0 TO 6 KM BULK SHEAR OF 35 TO 40 KTS
WILL PROVIDE A GOOD ENVIRONMENT FOR THUNDERSTORMS ACROSS NORTHERN
PORTIONS OF THE STATE. THE GUSTY WINDS MAINLY CAUSED BY THE
GRADIENT BETWEEN A GULF HIGH PRESSURE SYSTEM AND AN AREA OF LOW
PRESSURE IN THE OHIO AND TENNESSEE RIVER VALLEYS WILL CREATE A
RISK OF HIGH FIRE DANGER TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORMS POSSIBLE FRIDAY THROUGH MONDAY...AND AGAIN WEDNESDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Apr 26, 3:28 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT THU APR 26 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-270000-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
328 PM EDT THU APR 26 2012

...FIRE DANGER STATEMENT...

...HIGH FIRE DANGER CONDITIONS EXPECTED THIS AFTERNOON THROUGH
EARLY EVENING NORTH AND CENTRAL GEORGIA LOW RELATIVE STRONG WINDS...

SUSTAINED WINDS OF 10 TO 20 MPH CAN BE EXPECTED ALONG WITH GUSTS OF
30 TO 35 MPH. RELATIVE HUMIDITIES WILL LIKELY STAY ABOVE 25
PERCENT.

WITH DRY FUELS...HIGH FIRE DANGER CONDITIONS CAN BE EXPECTED.

PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES CONCERNING
WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.
Special weather statement, Apr 26, 6:28 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 PM EDT THU APR 26 2012

GAZ008-009-262315-
628 PM EDT THU APR 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN UNION AND TOWNS
COUNTIES UNTIL 715 PM EDT...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 8 MILES NORTH OF GUMLOG...AND MOVING
SOUTHEAST AT 40 MPH.

WIND GUSTS OF 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM AS
IT MOVES ACROSS PARTS OF UNION AND TOWNS COUNTIES THROUGH 715 PM
EDT. OCCASIONAL CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THIS
STORM.

IF YOU ARE IN THE PATH OF THIS STORM... PLEASE MOVE IN DOORS UNTIL
THE STORM HAS PASSED.

&&

LAT...LON 3499 8354 3494 8355 3493 8359 3488 8365
      3482 8365 3480 8367 3478 8382 3473 8384
      3474 8394 3473 8397 3474 8410 3480 8410
      3480 8413 3485 8415 3489 8411 3495 8418
      3499 8413
TIME...MOT...LOC 2224Z 308DEG 35KT 3507 8394
Special weather statement, Apr 26, 7:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
712 PM EDT THU APR 26 2012

GAZ005-006-262345-
712 PM EDT THU APR 26 2012

...SIGNIFICANT WEATHER ADVISORY WIND GUSTS TO 40 MPH IN PARTS OF
MURRAY AND FANNIN COUNTIES UNTIL 745 PM EDT...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 5 MILES NORTH OF TENNGA...AND MOVING
SOUTHEAST AT 40 MPH.

WIND GUSTS OF 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE
POSSIBLE AS THIS STORM MOVES ACROSS PARTS OF NORTH MURRAY AND FANNIN
COUNTIES THROUGH 745 PM EDT.

IF YOU ARE IN THE PATH OF THIS STORM... PLEASE MOVE IN DOORS UNTIL
THE STORM HAS PASSED.

&&

LAT...LON 3499 8414 3495 8418 3489 8411 3488 8411
      3483 8415 3482 8433 3485 8442 3485 8461
      3483 8459 3480 8461 3479 8487 3480 8484
      3481 8486 3484 8485 3487 8482 3493 8484
      3499 8481
TIME...MOT...LOC 2310Z 308DEG 34KT 3505 8469

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 9:16 AM EDTSpecial Weather StatementFFCFannin, Towns, Union59 min
Apr 26, 9:34 AM EDTSevere Thunderstorm WarningFFCFannin, Lumpkin, Towns, Union, White41 min
Apr 26, 10:14 AM EDTSpecial Weather StatementFFCTowns31 min
Apr 26, 6:28 PM EDTSpecial Weather StatementFFCTowns, Union47 min
Apr 26, 6:44 PM EDTSevere Thunderstorm WarningFFCTowns, Union46 min
Apr 26, 7:29 PM EDTSevere Thunderstorm WarningFFCFannin21 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.